Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

"Tamoxifen Road" - Support and Encouragement

Options
1232425262729»

Comments

  • waves2stars
    waves2stars Member Posts: 140
    Options

    My surgeon said it will be before the end of the month, don’t have a date because I need to coordinate with plastic surgeon on Monday. My oncologist know what I take right now, and that I have insomnia. I need to message her to see what the plan is for that.

    I’m so, so thankful everyone on here shares their experiences! You never know how much one small comment can make a big impact on another’s QOL!!

  • Sunshine22
    Sunshine22 Member Posts: 1
    Options

    Hello everyone, I am new to this forum and was wondering if anyone is getting monthly Lupron shots and taking tamoxifen.  I have been doing both for a year, but I’m considering stopping the Lupron because of the side affects.  I’ve really been struggling and stressing out about what to do and I have an appointment this week to discuss my options.  Any advice is appreciated!

  • jinx27
    jinx27 Member Posts: 119
    Options

    @Sunshine22

    I was on Lupron and Arimidex for 4+ years and have switched to Tamoxifen (liquid) two weeks ago. I stopped Lupron and Arimidex because my quality of life lowered due to the side effects. Weigh gain, obesity, hot flashes, night sweats and a huge drop in my mood.

    Right now, the Tamoxifen alone so far isn't too bad. Feel free to private message me with any questions.

  • salamandra
    salamandra Member Posts: 745
    Options

    Hey Arvla,

    That's interesting that he recommended Evista. As far as I know, toremifene has more research to support efficacy and is more broadly used by premenopausal women (at least in Asia). It is also a SERM that doesn't use that CYPD26 enzyme. I was so relieved when I tried it that not only was it easier on my side effects wise than tamoxifen, but also I could go back to my bupropion!

    (This might not be the case for everyone. For some women they will both be intolerable, or tamoxifen will be better. But I think it is worth trying!)

  • petey111
    petey111 Member Posts: 157
    Options

    Just an FYI - There seem to be mixed opinions on the Benadryl interaction. I specifically asked my oncologist about it because I depend on it like you for sleep. My oncologist said just to make sure I take my tamoxifen in the morning and my Benadryl at night. Then they won't interact. I trust her opinion!

  • ab45
    ab45 Member Posts: 153
    Options

    Hello,

    I have been on tamoxifen for about 15 months. Pelvic ultrasound completed and uterine lining is 22 mm..I am scheduled for D&C and Hysterscopy. I do not have fibroids. Have any of you experienced this? What was your treatment? Did you stay on tamoxifen? Any experiences would be appreciated! Thank you!!

  • veeder14
    veeder14 Member Posts: 272
    Options

    Hi ab45

    I've been on Tamoxifen for almost 4 yrs, however after only 4 months my pelvic ultrasound showed 17mm, was 2 mm when I started. I think my situation is different than yours but I ended up getting a hysterectomy so I could continue with Tamoxifen. I just worried that a thickened lining is also a cancer risk. At least it took longer before your lining got thickened. Good luck with your DC and I hope yo won't have to repeat it again if you continue on Tamoxifen.

  • ab45
    ab45 Member Posts: 153
    Options

    Veeder14, thank you! I also have the cancer risk in the back of my mind. I am not post menopausal and therefore I was wondering if they keep you on tamoxifen if it keeps your uterine lining thick. I have read 8 mm is where they start doing biopsies. I am sure if it is hyperplasia they are going to recommend a hysterectomy for me. I was just wondering if it is not uterine pre cancer or cancer, if they still kept you on tamoxifen and keep doing D&C procedures?? If to personal, please forgive me. Was the hysterectomy because of just the uterine thickening or was it more than that?

  • christina1961
    christina1961 Member Posts: 450
    Options

    I have been on tamoxifen 10-11 years. My oncologist is ok with continuing it, but leaving the decision up to me. She feels it might be helpful with my osteoporosis, but I have had one infusion of Reclast. My cancer was slightly ER+ (only 5-10%), PR- and at the time, one consulting oncologist thought tamoxifen would have no effect. My primary oncologist at the time thought it was worth taking due to the percentage of my tumor that was ER+. In October 2021, I lost my sister to a recurrence of her lobular, low grade, highly ER+ breast cancer. As a result, I am terrified to stop but I would love to lose some weight and brain fog!

    I have never had a uterine ultrasound nor was it recommended. Is this a standard practice? Is there anyone out there who was on tamoxifen for this long and has stopped? I would love to hear your experiences. Thanks!

  • kaywrite
    kaywrite Member Posts: 38
    Options

    Hi everyone - haven't been here for a while, but prepping for my 5-year medical/radiation oncology appointments and mammogram and thought about this forum.

    Re Tamoxifen: with my MO's 100% approval, I stopped taking Tamoxifen this past February because of a pretty terrible side effect I haven't seen here yet. Essentially, my labia and the skin outside all around it became so dry that I began having fissures and sores. It was truly unbearable to even wear underwear. It took awhile to happen, but the total absence of estrogen was considered the culprit. We did try several topical treatments, including Estrace, but nothing really made a difference. Anyway, everything improved once I stopped and we feel with my particular diagnosis, it should not really make a difference. Watch and wait.

    Also wanted to say that I did try Arimidex at first. That gave me severe joint pain, and (either that or no estrogen in general) sealed my cervix to the extent that fluid began to build up in my uterus, which alarmed my GYN (not an oncologist), who was doing pelvic ultrasounds for good measure.

    Has anyone else had similar side effects?

    Love and peace to all,

    Kay

  • veeder14
    veeder14 Member Posts: 272
    Options

    ab45

    I’m post menopausal so when my uterine lining got so thick 17 mm in 4 months time I had to decide whether to keep staying on Tamoxifen and having vaginal ultrasounds to check for cancer, quit Tamoxifen and change to the Al medications, or get a hysterectomy and continue with Tamoxifen. Since I’m also BRAC 2 and a high risk for ovarian cancer and was afraid of the thick lining, I had the hysterectomy and ovaries and tubes removed. I’ve got osteoporosis so switching to AL medication that is very hard on bones wasn’t a good choice for me.


    I suppose you could get repeated D & C s done while on Tamoxifen if Tamoxifen stops your periods and your lining gets thick.it seems like if your periods continue then the lining wouldn’t get so thick unless Tamoxifen completely stops or causes irregular periods. Hopefully someone that is on Tamoxifen and is not menopausal could answer your question better

  • ab45
    ab45 Member Posts: 153
    Options

    Hopefully there are experiences with those that are not menopausal. My periods are irreglar for sure. Some months I barely have one...the tough part is waiting on the results after the biopsy...PTSD for sure after breast cancer dx...THANK YOU

  • pebblesv
    pebblesv Member Posts: 486
    Options

    Hi ab45 - I'm pre-menopausal, have been on tamoxifen for 4 years now. Am debating whether to continue the 5th year or not. My periods were irregular the first 6 months I was on tamoxifen and then resumed regularly and monthly, but then I stopped tamoxifen for a couple weeks while getting the COVID vaccine and the stop and start made them irregular again.

    To everyone - I could use some advice / thoughts on whether to stop tamoxifen at 4 years or continue and finish out year 5. Tamoxifen made me gain a lot of weight. Recently I got sick and stopped tamoxifen while I was on other medications (which my oncologist was OK with) and I lost over 10 lbs. very quickly. Granted I was eating a lot less, but even after I recovered I was able to continue losing weight! I am now nervous to start tamoxifen again because it might stop the weight loss and even make me gain again. That and my Aspartate / AST levels have doubled from 20 to 40 since I've been on tamoxifen and now I'm worried about fatty liver disease which IS an associated side effect from tamoxifen (see study links below).

    So here's the question - do I continue tamoxifen for another year and finish out the 5 years, or is 4 years of tamoxifen enough and do I stop here and try to manage any risk of recurrence with a healthy eating and losing weight?

    Here are the studies re: tamoxifen and fatty liver disease:

    https://www.ncbi.nlm.nih.gov/pmc/articles/PMC73923...

    https://www.sciencedirect.com/science/article/pii/...

    https://www.ncbi.nlm.nih.gov/books/NBK548902/